MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #: 305197 batch#: 3334871.It was reported by customer that black specks found in bd 16 gauge 1" compounding needles multiple needles of lot 3334871 found with tiny black specks inside of luer lock or cap of packaged needles.Potential sterility/contamination issue during compounding of sterile iv products, which may have already occurred.All needles with specific lot/expiration of 3334871/[redacted date] were segregated and isolated from main supply.Awaiting investigation." manufacturer response for 16 gauge 1" compounding needles, 16 gauge 1" compounding needles (per site reporter) mfg letter of investigation attached, no findings, lot complied with qc.Complaint received via email(s) attached.Rcc received a complaint via email.Email(s) attached.Item# 305197 black specks found in bd 16 gauge 1" compounding needles multiple needles of lot 3334871 found with tiny black specks inside of luer lock or cap of packaged needles.Potential sterility/contamination issue during compounding of sterile iv products, which may have already occurred.All needles with specific lot/expiration of 3334871/[redacted date] were segregated and isolated from main supply.Awaiting investigation." manufacturer response for 16 gauge 1" compounding needles, 16 gauge 1" compounding needles (per site reporter) mfg letter of investigation attached, no findings, lot complied with qc.
 
Event or Problem Description
No additional information received: material #: 305197, batch#: 3334871.It was reported by customer that black specks found in bd 16 gauge 1" compounding needles multiple needles of lot 3334871 found with tiny black specks inside of luer lock or cap of packaged needles.Potential sterility/contamination issue during compounding of sterile iv products, which may have already occurred.All needles with specific lot/expiration of 3334871/[redacted date] were segregated and isolated from main supply.Awaiting investigation." manufacturer response for 16 gauge 1" compounding needles, 16 gauge 1" compounding needles (per site reporter) mfg letter of investigation attached, no findings, lot complied with qc.Verbatim: complaint received via email(s) attached.Rcc received a complaint via email.Item# 305197.Black specks found in.Bd 16 gauge 1" compounding needles.Multiple needles of lot 3334871 found with tiny black specks inside of luer lock or cap of packaged needles.Potential sterility/contamination issue during compounding of sterile iv products, which may have already occurred.All needles with specific lot/expiration of 3334871/[redacted date] were segregated and isolated from main supply.Awaiting investigation." manufacturer response for 16 gauge 1" compounding needles, 16 gauge 1" compounding needles (per site reporter) mfg letter of investigation attached, no findings, lot complied with qc.
 
Additional Manufacturer Narrative
(b)(4) follow up: a device history record review was completed by our quality engineer team for provided material number 305197 and lot number 3334871.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20084839
Report Number1911916-2024-00632
Device Sequence Number12715408
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978(11)231130(17)281231(10)3334871
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number3334871
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown